Brandy’s Story – Levaquin Poisoning

Brandy FQwall

Brandy Chandler 03/29/11

In January 2011 I was just starting to feel better after a battle with Thyroid Cancer. It took 3 years to get the medications just right so I could just have a “normal” day. My photography business started booming and I just felt like my life was finally BACK!!!!

February 17th, 2011 I ended up in the ER due to severe pain in my head and nausea. My husband did not want to take any chances so we went to the ER. Turned out to be a severe case of sinusitis. They gave me an IV of morphine and sent me home with Prednisone, Levaquin, Phenergan, and Ultram.

Four days later I developed foot drop in the left foot. At the time I just thought I must have “tweaked” my foot somehow and then the next day my vision was very distorted. I looked at all of the inserts for the medications looking for a blurry vision side effect. That is when I saw the warnings for torn tendons for Levaquin. I immediately made an appointment with my regular doctor to have my foot checked out since the pain in my foot had escalated tenfold.

From there I deteriorated pretty fast. I started having electric shock pains in my arms and legs about every 1 to 3 minutes (causing embarrassing “jerking”) and swelling and pain in all joints from my shoulders to my fingertips and from my hips to my toes (one day I could not walk at all due to the hip pain).

I went through so many tests. The EMG showed nerve damage and that is when I just broke down. I spent 3 days in bed just crying from the pain and the emotional toll it was taking (it’s a tough pill to swallow that you beat cancer only to be taken down by an antibiotic). I also had to start cancelling my photography jobs because I cannot hold my camera (or brush my teeth, or write, etc……). Thank the Lord I can still type (holding my hand straight) because then I could not do my “day job”.

I then found your page and it has really helped not feeling so alone. I have GREAT doctors and I just happen to work in neurology so I am EXTREMELLY fortunate that my symptoms and issues were not ignored or discounted as something else all together. I started Amitriptyline this past Friday and even though it makes me feel like a zombie the pain has decreased by at least 60% (I actually slept 13 straight hours!!!)! I’ll take it! J

I am attaching some pictures – of course they are of me smiling before being “floxed”.

Please let me know if there is anything I can help with. I have already submitted my complaint to the FDA.

Thank you again for your page,

Brandy K. Chandler

One thought on “Brandy’s Story – Levaquin Poisoning

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s